Alert archive / Oklahoma / Special Weather Statements in 2011

Special Weather Statement, NWS Tulsa, OK

September 18, 2011Delaware County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Sep 18, 2011, 4:03 PM CDT for Delaware County, Oklahoma. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 18, 2011, 4:03 PM CDT (21:03 UTC)
Expired
Sep 18, 2011, 4:30 PM CDT
In force
27 min
Issued by
NWS Tulsa, OK

County Delaware County, OK

The radar

The Tulsa radar (KINX), 86 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.1 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2011-09-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2011-09-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 228 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1001 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
228 m²/s²
0-3 km storm-relative helicity
350 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

407 
WWUS84 KTSA 182103
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
403 PM CDT SUN SEP 18 2011

ARZ001-OKZ063-182130-
BENTON AR-DELAWARE OK-
403 PM CDT SUN SEP 18 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     WESTERN BENTON

IN NORTHEAST OKLAHOMA
     SOUTHEASTERN DELAWARE

AT 403 PM CDT...A STRONG THUNDERSTORM WAS CENTERED 4 MILES NORTHWEST OF 
NATURAL FALLS STATE PARK...MOVING EAST AT 25 MPH. SOME LOCATIONS 
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...COLCORD...WEST SILOAM 
SPRINGS...FAIRMOUNT...SILOAM SPRINGS...GENTRY... 
GALLITIN...SPRINGTOWN...CHEROKEE CITY AND NATURAL FALLS STATE PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3642 9452 3618 9437 3616 9465 3616 9476
      3625 9482
TIME...MOT...LOC 2103Z 249DEG 20KT 3622 9469

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Sep 18, 12:17 PM CDT, 3 hours 46 minutes earlier.

Area forecast discussion, Sep 18, 12:17 PM CDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1217 PM CDT SUN SEP 18 2011

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
FOR THE 18Z TAFS... CURRENT VFR CONDITIONS ACROSS THE REGION WILL
BE DETERIORATING OVER THE NEXT FEW HOURS AS A COLD FRONT SWEEPS
ACROSS. WIDESPREAD THUNDERSTORMS ARE EXPECTED TO DEVELOP WITH FRONTAL
PASSAGE... ALONG WITH A WIND SHIFT TO THE NORTHWEST. INTERMITTENT
MVFR OR IFR CONDITIONS ARE EXPECTED AT ALL TAF SITES WITH ANY
STORMS THAT MOVE ACROSS. CONDITIONS WILL IMPROVE AREAWIDE LATER
THIS EVENING AFTER THE FRONT CLEARS THE AREA.

&&

.PREV DISCUSSION... /ISSUED 1111 AM CDT SUN SEP 18 2011/

..UPDATE...

DISCUSSION...
AN AREA OF SHOWERS AND THUNDERSTORMS IS CURRENTLY MOVING FROM
EASTERN OKLAHOMA INTO NORTHWEST ARKANSAS. THE REMAINDER OF EASTERN
OKLAHOMA IS EXPERIENCING GENERAL CLEARING WHICH SHOULD GET US TO
FORECAST AFTERNOON MAX TEMPS. HEATING WILL ALSO CONTINUE TO
DESTABILIZE THE ATMOSPHERE AHEAD OF AN APPROACHING COLD FRONT.
WIDESPREAD... POSSIBLY STRONG CONVECTION IS EXPECTED TO DEVELOP
ACROSS THE REGION LATER THIS AFTERNOON. CURRENT FORECAST...
INCLUDING POPS... CONTINUES TO APPEAR ON TRACK. THERE WILL BE NO
UPDATE AT THIS TIME.

PREV DISCUSSION... /ISSUED 620 AM CDT SUN SEP 18 2011/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
LOCAL LIFR CONDITIONS NEAR KBVO ARE EXPECTED TO IMPROVE
BY 15Z. SCATTERED SHOWERS AND THUNDERSTORMS COULD IMPACT
THE KMLC/KFSM/KFYV/KXNA TAF SITES THIS MORNING...WITH
ADDITIONAL THUNDERSTORMS DEVELOPING ACROSS EASTERN OKLAHOMA
THIS AFTERNOON ALONG AN APPROACHING COLD FRONT.

PREV DISCUSSION... /ISSUED 313 AM CDT SUN SEP 18 2011/

DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE ACROSS
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THIS MORNING
WITH THE HELP OF A 35 KT LOW LEVEL JET. AFTER THIS
ACTIVITY DIMINISHES LATER THIS MORNING...MORE THUNDERSTORMS
ARE EXPECTED TO DEVELOP ACROSS THE AREA THIS AFTERNOON
AS A FRONTAL BOUNDARY THAT IS CURRENTLY ACROSS SOUTH-CENTRAL
KANSAS INTO THE TEXAS PANHANDLE MOVES INTO THE AREA WITH
THE AID OF MID-LEVEL SHORTWAVE MOVING ACROSS THE PLAINS.
SOME OF THESE STORMS WILL HAVE THE POTENTIAL TO BECOME
SEVERE AS THE AIRMASS ACROSS THE AREA LOOKS TO BECOME
RATHER UNSTABLE THIS AFTERNOON. HAIL AND WINDS WILL BE
THE CONCERN. THE SHOWERS AND THUNDERSTORMS WILL COME TO
AN END TONIGHT AS THE FRONTAL BOUNDARY EXITS THE AREA.

HIGH PRESSURE WILL PREVAIL ACROSS THE AREA MONDAY AND
TUESDAY BEFORE THE NEXT COLD FRONT MOVES THROUGH THE
AREA TUESDAY NIGHT INTO WEDNESDAY WITH THE AID OF A MID-LEVEL
LOW MOVING ACROSS THE UPPER MID-WEST. WILL KEEP POPS IN
THE FORECAST IN ASSOCIATION WITH THIS FEATURE TUESDAY
NIGHT THROUGH THURSDAY AFTERNOON.

WILL KEEP THE REMAINDER OF THE FORECAST DRY AS THE UPPER LEVEL
PATTERN ACROSS THE UNITED STATES BECOMES HIGHLY AMPLIFIED WITH
A RIDGE IN THE WEST AND A TROF IN THE EAST.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

LONG TERM....05
AVIATION...06
Hazardous weather outlook, Sep 18, 12:48 PM CDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1248 PM CDT SUN SEP 18 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-191000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1248 PM CDT SUN SEP 18 2011

...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS AFTERNOON.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS AFTERNOON.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS AFTERNOON.

DISCUSSION...
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS
AFTERNOON ACROSS EASTERN OKLAHOMA... ALONG AND AHEAD OF A WEAK COLD
FRONT. THIS ACTIVITY WILL THEN SPREAD EASTWARD INTO WEST CENTRAL
ARKANSAS. FORECAST INSTABILITY AND SHEAR ARE SUFFICIENT TO
SUPPORT A FEW SEVERE STORMS... WITH LARGE HAIL... DAMAGING WINDS
AND LOCALLY HEAVY RAINFALL BEING THE MAIN THREATS. THE SEVERE
WEATHER THREAT MAY LAST INTO THE EVENING HOURS... WITH THE
ACTIVITY GRADUALLY DIMINISHING OVERNIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...NO HAZARDS.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL INCREASE BY MID-WEEK AS ANOTHER UPPER
LEVEL SYSTEM AND ASSOCIATED COLD FRONT WILL APPROACH THE REGION.
COOLER AND DRIER WEATHER IS EXPECTED FOR LATE WEEK AND NEXT WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Sep 18, 3:40 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
340 PM CDT SUN SEP 18 2011

OKZ060-067-182115-
TULSA OK-WAGONER OK-
340 PM CDT SUN SEP 18 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHEASTERN TULSA AND WESTERN WAGONER

AT 339 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER BIXBY...MOVING
EAST NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE... SOUTH TULSA...LIBERTY...LEONARD...
BIXBY...GLENPOOL...BROKEN ARROW...STONEBLUFF...REDBIRD...COWETA AND
ONETA.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH...ALONG WITH VERY HEAVY RAIN. RESIDENTS IN THESE
AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ADVISORY
IS UPGRADED TO A WARNING.

LAT...LON 3616 9563 3613 9560 3614 9559 3588 9551
      3586 9601 3596 9602
TIME...MOT...LOC 2039Z 250DEG 27KT 3595 9586
Special weather statement, Sep 18, 4:03 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
403 PM CDT SUN SEP 18 2011

ARZ001-OKZ063-182130-
BENTON AR-DELAWARE OK-
403 PM CDT SUN SEP 18 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     WESTERN BENTON

IN NORTHEAST OKLAHOMA
     SOUTHEASTERN DELAWARE

AT 403 PM CDT...A STRONG THUNDERSTORM WAS CENTERED 4 MILES NORTHWEST OF
NATURAL FALLS STATE PARK...MOVING EAST AT 25 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...COLCORD...WEST SILOAM
SPRINGS...FAIRMOUNT...SILOAM SPRINGS...GENTRY...
GALLITIN...SPRINGTOWN...CHEROKEE CITY AND NATURAL FALLS STATE PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3642 9452 3618 9437 3616 9465 3616 9476
      3625 9482
TIME...MOT...LOC 2103Z 249DEG 20KT 3622 9469

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 17, 7:19 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee56 min
Sep 17, 8:12 PM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee, Tulsa, Washington63 min
Sep 17, 8:28 PM CDTTornado WarningTSAOsage32 min
Sep 17, 9:13 PM CDTSpecial Weather StatementTSARogers, Tulsa, Wagoner47 min
Sep 17, 9:38 PM CDTSpecial Weather StatementTSAOkmulgee52 min
Sep 17, 9:59 PM CDTSpecial Weather StatementTSAMuskogee, Okmulgee, Rogers, Wagoner61 min
Sep 17, 10:13 PM CDTSevere Thunderstorm WarningTSAMuskogee, Okmulgee, Tulsa21 min
Sep 17, 10:52 PM CDTSpecial Weather StatementTSAPawnee53 min
Sep 17, 11:11 PM CDTSpecial Weather StatementTSAHaskell, McIntosh, Muskogee, Okmulgee, Wagoner34 min
Sep 18, 12:34 AM CDTSpecial Weather StatementTSAHaskell, Latimer41 min
Sep 18, 3:40 PM CDTSpecial Weather StatementTSATulsa35 min
Sep 18, 4:06 PM CDTSpecial Weather StatementTSAHaskell24 min
Sep 18, 4:08 PM CDTSevere Thunderstorm WarningTSADelaware67 min
Sep 18, 4:24 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore, Muskogee, Sequoyah66 min
Sep 18, 4:28 PM CDTSevere Thunderstorm WarningTSACherokee, Muskogee, Okmulgee, Wagoner62 min
Sep 18, 5:08 PM CDTSpecial Weather StatementTSAPushmataha52 min
Sep 18, 5:25 PM CDTSevere Thunderstorm WarningTSACherokee, Muskogee, Sequoyah, Wagoner65 min
Sep 18, 5:28 PM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah62 min
Sep 18, 5:33 PM CDTSevere Thunderstorm WarningTSALatimer, Pittsburg, Pushmataha57 min
Sep 18, 5:42 PM CDTTornado WarningTSAAdair, Delaware48 min
Sep 18, 6:37 PM CDTSpecial Weather StatementTSALatimer, Pushmataha53 min
Sep 18, 6:56 PM CDTSpecial Weather StatementTSAHaskell49 min
Sep 18, 6:59 PM CDTAreal Flood AdvisoryTSAHaskell, Latimer, LeFlore, Pittsburg, Pushmataha, Sequoyah2 hr
Sep 18, 5:14 PM CDTSpecial Weather StatementTSABenton46 min
Sep 18, 6:11 PM CDTSpecial Weather StatementTSASebastian49 min

Nearby

Special Weather Statements in Oklahoma, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.